MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 3.5MM SIDE STR -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR 3.5MM SIDE STR -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 225301
Medical Device Problem Codes Use of Device Problem (1670); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: investigation summary: the device was received and evaluated.Visual inspection revealed that the electrode comes in used condition.The active tip shows signs of activation.The electrode will be sent to the manufacturer for testing.Manufacturing investigation result for vapr 3.5mm side str -ea: the device was not received in the original packaging, a bag only.Tip components are in good condition.The handle assembly condition is used and have few marks.The electrical contacts show some residue where the handpiece connects.Electrical checks: the device passed all parameters.Functional checks were performed using generator gml4808/4.The device passed all functional checks.Further investigation: initially the device was not recognized.After 4 connection/disconnection cycles the device was recognized and continued to be recognized after further connections.The proximal pcb housing was removed to inspect pcb board.The capacitor and solders connections are firmly attached.There was some residue noted on the active solder but the solder itself was visible and appears intact.Summary: the customer claimed that the electrode did not respond.The device initially was not recognized by the generator and so the complaint can be substantiated.After several connection/disconnection cycles the device was recognized by the generator and subsequently passed all electrical and functional checks.The residue on the pcb contacts can be seen to be rubbed where the contacts have interacted with the handpiece, this may cause of initial non-recognition.The proximal pcb housing was removed to inspect the capacitor and solder joints and all appear to be firmly attached.The complaint device appears to have been assembled to specification and no manufacturing defect was found.It may be possible that the pcb contacts at the proximal end of the electrode had become covered in procedural fluid which has likely caused the recognition issue seen at atl uk.The product ifu cautions avoid fluid contact with the proximal end of the electrode/handpiece interface.The overall complaint was confirmed as the observed condition of the vapr 3.5mm side str -ea would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to the pcb contacts at the proximal end of the electrode had become covered in procedural fluid which has likely caused the recognition issue.As per ifu 104285 cautions avoid fluid contact with the proximal end of the electrode/handpiece interface.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device lot number and no non-conformance was identified.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure, the vapr 3.5mm side str - device did not function.During in-house engineering evaluation, it was determined that the device had foreign substance/debris/cleaning.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
VAPR 3.5MM SIDE STR -EA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key21267279
Report Number1221934-2025-00424
Device Sequence Number8496022
Product Code GEI
UDI-Device Identifier10886705009251
UDI-Public(01)10886705009251(10)U2312027(17)281130
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number225301
Device Lot NumberU2312027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Initial Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown